Wyoming, 2003

Hail in Wyoming, May 26, 2003

May 26, 2003 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 26, 12:30 PM MST, 5 hours 10 minutes earlier.

Area forecast discussion, May 26, 12:30 PM MST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT MON MAY 26 2003

RIDGE AXIS ALOFT CURRENTLY OVER CYS FORECAST AREA WILL GRADUALLY
SHIFT EASTWARD TONIGHT AND TUE AS THE UPPER RIDGE TAKES ON A
SOUTHWEST TO NORTHEAST TILT. A BROAD SURFACE BASED CONVERGENCE ZONE
WILL REMAIN FROM THE NORTHERN HIGH PLAINS TO THE AZ DESERT WITH SOME
POOLING OF LOW LEVEL MOISTURE ALONG THE HIGH PLAINS AND FRONT RANGE.
SOME EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT WITH
WEAK INSTABILITY EARLY. TEMPERATURES TONIGHT WILL COOL OFF INTO THE
40S TO LOWER 50S MOST LOCATIONS. TEMPS TUE WILL BE ABOVE NORMAL...80
DEG F OR WARMER IN MOST LOWER ELEVATIONS. SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUE AS MARGINAL MOISTURE
INTERACTS WITH A WEAKLY UNSTABLE ATMOSPHERE.

LONG TERM...SHORTWAVE DROPPING SE ACROSS THE NRN PLAINS DRAGS A COLD
FRONT ACROSS THE CWA TUESDAY NIGHT WITH SHOWERS AND TSTRMS SCTD ALONG
IT.  DRIER AIR OVERSPREADS THE REGION WEDS WITH UPPER RIDGE HOLDING
ACROSS THE ROCKYS THRU THURSDAY.  THIS SHOULD RESULT IN A WARM AND
DRY REGIME WITH THURSDAY THE WARMEST DAY OF THE PERIOD.  FRIDAY INTO
THE WEEKEND A LITTLE MORE MOISTURE HINTED BY MODELS IN A WEAKLY
UPSLOPING FLOW BUT NOT THAT MUCH.  WILL KEEP MENTION OF ISOLD AFTN
AND EVENING TSTRMS MAINLY VICINITY MTNS FRI AND SATURDAY WITH DRYING
RETURNING SUNDAY INTO MONDAY.

.CYS...
WY...NONE.
NE...NONE.

JMR/RE
Hazardous weather outlook, May 26, 9:53 AM MST, 7 hours 47 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-271145-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1053 AM MDT MON MAY 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS...SOME CAPABLE OF PRODUCING HAIL AND GUSTY
WINDS...WILL DEVELOP THIS AFTERNOON OVER THE MOUNTAINS AND THE
PLAINS OF SOUTHEAST WYOMING AND GRADUALLY MOVE INTO THE FAR WESTERN
PART OF THE NEBRASKA PANHANDLE DURING THE EVENING.  THUNDERSTORMS
SHOULD WEAKEN TO RAIN SHOWERS BY MIDNIGHT AND GRADUALLY DISSIPATE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP TUESDAY
AFTERNOON...MAINLY ACROSS THE NORTHERN NEBRASKA PANHANDLE AND
ADJACENT AREAS OF SOUTHEAST WYOMING.  THESE STORMS ARE NOT EXPECTED
TO BE AS WIDESPREAD OR AS INTENSE AS STORMS TODAY.

AFTER A PERIOD OF QUIET WEATHER ON WEDNESDAY AND THURSDAY...THE
CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS RETURN TO THE
FORECAST FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHEAST WYOMING EAST OF THE
LARAMIE RANGE THIS AFTERNOON AND EVENING.  SPOTTER ACTIVATION IS
NOT EXPECTED ELSEWHERE ACROSS THE WESTERN NEBRASKA PANHANDLE OR THE
REMAINDER OF SOUTHEAST WYOMING.

WCJIN-WYSE-WYNE

In the hours before

Local storm report, May 26, 4:12 PM MST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
512 PM MDT MON MAY 26 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0351 PM    15 E CHEYENNE             WY   1.00 INCH HAIL
05/26/03   LARAMIE

0352 PM    10 W CARPENTER            WY   .88 INCH HAIL
05/26/03   LARAMIE

0358 PM    10 W CARPENTER            WY   .88 INCH HAIL
05/26/03   LARAMIE

0407 PM    4 W CARPENTER             WY   1.00 INCH HAIL
05/26/03   LARAMIE

0430 PM    CARPENTER                 WY   .75 INCH HAIL
05/26/03   LARAMIE

JLS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Niobrara

When
May 26, 5:40 PM MST to 5:45 PM MST
Where
Niobrara County, 20 mi NW of Lusk
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.967, -104.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361763.